Forum

Time off work when starting Tech?

I am considering Tech or lemtrada. One thing that i cannot find data on is whether people take time off work when they start on treatment to get used to it and any side effects…

Hi

When I started Tecfidera before Christmas, I didn’t take any time off work. But I did work from home, as belly troubles can be a side effect. Thankfully that didn’t happen with me. But the pills didn’t affect my ability to do my job at all.

Good luck :slight_smile:

Dan

tecfidera is quite easy.

the side effects go away after a few weeks and you may not have any at all.

ask in a new post for advice on lemtrada.

there is a lady who will give detailed info when she sees anyone asking about it.

by all accounts it is a wonder drug!

carole x

Thanks just not convinced i will be offered lem as first drug and a bit scared by it…

don’t worry because tecfidera is very effective.

i used copaxone for my first 4 years but my injection sites were a mess and my ms nurse moved me onto tecfidera.

look out for paulo smythe’s posts.

he’s a bit of an expert about tecfidera.

go and kick ms’s bum

carole x

Thanks…have you had a good experience with tech? How long have you been on it? I just want to halt progression, leep mobility etc for as long as i can for the sake of my children…hoping whatever i take improves my current minor symptoms of fatigue and stiffness…

hi

my tech experience has been good.

i was sick at first each time i took it.

i had eaten beforehand but still sick.

then i started to experiment with what i was eating.

i found that if i had cereal then tec then toast i was fine.

now they are telling us to take the tec two thirds of way through a meal.

the flush is weird, like sunburn!

take an aspirin or anti histamine to calm it down.

i don’t mind the flushing, it makes me laugh cos i look like an ompah lumpah! (bright orange) again not everyone gets this.

if you can persuade your ms nurse to let you have more of the 100mg you can take your time upping the dose.

honestly can’t believe what a wuss i’ve been.

a lot of people have no side effects and you could be one of the lucky ones.

it says to eat fatty food but that doesn’t matter.

peanut butter is fatty! (and yummy)

or i have a mashed avocado on my toast.

you will be absolutely fine!

carole x

I didn’t take any time off work at all when i introduced myself to tecfidera. But i did start on the weekend (might have actually been a bank holiday weekend?) just to play it ultra safe.

To be honest, i needn’t have worried; the only side effect on day 1 were the butterflies in my stomach, from being anxious about taking ‘such a powerful drug’.

And really that is the point… for sure for some people, Tecfidera will cause problems, but perspective is needed; the number of people not suited to Tecfidera are a very small minority. Consequently, for the vast majority, taking tecfidera is little different to a vitamin tablet.

But… there is a strategy to be employed in order to stack things in favour of an effortless build up of tolerance to Tec.

#1 - get the 120mg pills and request that you only receive these until you are 100% confident and happy in taking the full dose

#2 - take your Tec on a full stomach (preferably 75% of the way through a meal); no one can tell you how much food that is; it is whatever makes you feel full. It doesn’t have to be fatty or protein rich etc… it is more about how much than what, is eaten.

#3 - take one pill daily for week 1; two daily for week 2; three daily for week 3; and then full dose week 4. if at any point you feel sideways, revert back to the dosage of the previous week and then increase the next week

#4 - the feeling sideways can be stomach ache or an allergic type reaction (itching or going red / flushing); i have found a paracetamol for the former and an anti-histamine for the latter work completely and quickly.

#5 - come in here with any questions or concerns. the people of these forums are awesome!

good luck and be optimistic. always!

oh yeah and an aspirin daily before dose #1 is good to mitigate side effects

(i forget to mention that as i take daily baby aspirin anyway for heart health reasons! it is just what we canadians do!)